Oregon, 2012Flooding in Oregon, March 21 to 25, 2012
March 21 to 25, 2012 · NWS MFR · 3 events in 2 counties and zones
Heavy rains brought more main stem river flooding to southwest Oregon. The Coquillle River flooded in two locations and Deer Creek flooded at Roseburg.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains brought more main stem river flooding to southwest Oregon. The Coquillle River flooded in two locations and Deer Creek flooded at Roseburg.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 21, 8:41 AM PST, 5 hours 19 minutes earlier.
Area forecast discussion, Mar 21, 8:41 AM PST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
941 AM PDT WED MAR 21 2012
.DISCUSSION...AN UPDATE WAS SENT THIS MORNING TO ADJUST THE
CURRENT WINTER WEATHER ADVISORY (PDXWSWMFR) IN EFFECT FOR THE COOS
COUNTY COAST AND NORTHERN AND EASTERN DOUGLAS COUNTY. THE MAIN
CONCERN THIS MORNING LIES ALONG THE INTERSTATE 5 CORRIDOR FROM
NORTH OF SUTHERLIN TO THE LANE COUNTY LINE. EXCEPTIONALLY LOW SNOW
LEVELS FROM COTTAGE GROVE NORTH INTO THE WILLAMETTE VALLEY EXTEND
FARTHER SOUTH INTO OUR CWA THIS MORNING ACROSS THE NORTHERN TIER
OF DOUGLAS COUNTY. ODOT CAMERAS SHOW THE GROUND COVERED JUST SOUTH
OF COTTAGE GROVE WITH SLUSHY ROADS AND A LITTLE BIT OF SNOW HAS
EVEN MANAGED TO STICK ON THE GROUND AROUND ELKTON THIS MORNING. A
FEW INCHES WERE REPORTED ON HIGHWAY 138 BETWEEN ELKTON AND
SUTHERLIN EARLIER AND ALONG INTERSTATE 5 NEAR THE DOUGLAS/LANE
COUNTY BORDER. MODERATE RAIN AND TEMPERATURES IN THE MIDDLE TO
UPPER 30S ARE OCCURRING FROM ROSEBURG TO THE COAST AROUND NORTH
BEND. WE ADJUSTED THE WINTER WEATHER ADVISORY TO INCLUDE
ELEVATIONS DOWN TO THE VALLEY FLOOR NORTH OF ROSEBURG/SUTHERLIN
UNTIL LATE THIS MORNING WHILE CANCELING THE WINTER WEATHER
ADVISORY ALONG THE COAST ABOVE 1500 FEET AS TEMPERATURES OVER MOST
AREAS HAVE NOW RESULTED IN RAIN.
WE WILL BE MONITORING THE RIVERS, CREEKS, AND STREAMS TODAY FROM
THE COAST INTO DOUGLAS COUNTY TODAY AS EXCESSIVE RAIN WILL FALL
ACROSS THIS AREA TODAY. SOME LOCATIONS IN CURRY COUNTY MAY PICK UP
4 TO 6 INCHES OF RAIN, WITH 2 TO 4 INCHES FARTHER NORTH AND
NORTHEAST.
LOWERING SNOW LEVELS WILL OCCUR TONIGHT AS A COLD FRONT DROPS
SOUTH AND EAST...ALLOWING MUCH COLDER AIR TO PRESS IN BEHIND IT.
THE FOCUS ON THE AFTERNOON PACKAGE WILL BE THE POTENTIAL FOR LOW
ELEVATION SNOW AT THE COAST AND OVER THE WEST SIDE VALLEYS.
&&
.AVIATION....MVFR CIGS/VIS FROM THE CASCADES WEST WITH AREAS OF IFR
CIGS/VSBYS THROUGH THIS MORNING...BECOMING LOCAL IFR CIGS/VSBYS
THIS AFTERNOON. EXTENSIVE OBSCURATION OF HIGHER TERRAIN. EAST OF
THE CASCADES...VFR CONDITIONS WITH AREAS OF MVFR CIGS...AND LOCAL
IFR CIGS/VSBYS IN SNOW NEAR THE CASCADES.
&&
.PREV DISCUSSION... /ISSUED 110 AM PDT WED MAR 21 2012/
DISCUSSION...21/00Z NAM/GFS IN.
FLOW ALOFT WILL BECOME SOUTHWESTERLY TUESDAY NIGHT INTO WEDNESDAY AS
THE RIDGE HEADS EAST AND A LONG WAVE TROUGH DEEPENS OFFSHORE. SHORT
WAVES EJECTING FROM THE TROUGH WILL MOVE THROUGH THE CWA. THIS WILL
MAKE FOR QUITE A WET PATTERN OVER THE MEDFORD CWA DURING THE NEXT
FEW DAYS.
A COLD FRONT IS NOW MOVING INTO THE MEDFORD CWA. IT WILL STALL
OVER THE AREA AS IT BECOMES NEARLY PARALLEL TO THE STEERING LEVEL
FLOW. IT WILL WOBBLE BACK AND FORTH IN RESPONSE TO VARIATIONS IN
THE STEERING FLOW INDUCED BY THE EJECTED SHORT WAVES. THIS PATTERN
WILL PERSIST THROUGH WEDNESDAY EVENING...AND PRECIPITATION TOTALS
WILL BE QUITE HIGH BY THE TIME IT IS OVER. THE HEAVIEST TOTALS
WILL BE IN THE MOUNTAINS ABOVE BROOKINGS. QUAIL PRAIRIE HAS
ALREADY RECEIVED 2.68 INCHES IN THE PAST 24 HOURS AND BROOKINGS
AND FLYNN PRAIRIE HAVE RECEIVED BETWEEN 1.5 AND 2 INCHES. LOOK FOR
THOSE VALUES TO TRIPLE IN THE NEXT 24 HOURS.
THE MAIN CONCERN WITH THIS PATTERN IS FLOODING...AND ANOTHER ROUND
OF RIVER FLOODING IN THE COASTAL BASINS IS A CERTAINTY. A FLOOD
WARNING IS CURRENTLY IN EFFECT FOR THE COQUILLE RIVER AT COQUILLE
AND THE SOUTH FORK OF THE COQUILLE RIVER AT MYRTLE POINT. AN AREAL
FLOOD WARNING HAS BEEN ISSUED FOR COOS...CURRY...AND DOUGLAS
COUNTIES DUE TO HEAVY RAIN ON ALREADY SATURATED GROUND.
A SECONDARY CONCERN IS WIND. A WIND ADVISORY IS CURRENTLY IN
EFFECT FOR THE ENTIRE EAST SIDE...AND A HIGH WIND WATCH IS IN
EFFECT FOR ORZ030/031 BEGINNING AT 11 AM. WILL LIKELY UPGRADE THE
WATCH TO A WARNING LATER THIS MORNING.
A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR THE COAST AND A WINTER
STORM WATCH IS IN EFFECT FOR CAZ082/083 AFTER THE SNOW LEVELS FALL.
THOSE WILL BE EVALUATED LATER THIS MORNING.
THE OFFSHORE TROUGH WILL DIG AND DRIFT EAST THROUGH THE END OF
THE WEEK. THE EASTWARD DRIFT WILL EVENTUALLY PUSH THE COLD FRONT
EASTWARD BEGINNING WEDNESDAY NIGHT. IT WILL FINALLY MOVE OUT TO
THE EAST BY THURSDAY EVENING. HOWEVER...THE COLD AIR ALOFT
ASSOCIATED WITH THE TROUGH WILL THEN MOVE IN AND THIS WILL SUPPORT
CONVECTION. EXPECT SHOWERS OVER THE AREA THURSDAY...GRADUALLY
DIMINISHING INTO FRIDAY.
BY THIS TIME THE MAIN CONCERN WILL BE RAPIDLY LOWERING SNOW
LEVELS TOWARD THURSDAY MORNING. SNOW LEVELS WILL LOWER TO NEAR
1500 FEET IN THE UMPQUA BASIN...2000 FEET FOR THE ROGUE
VALLEY...3000 FEET ACROSS THE SHASTA VALLEY AND VALLEY FLOOR EAST
OF THE CASCADES AND NEAR MOUNT SHASTA CITY. THE HEAVY PRECIPITATION
WILL BE OVER BY THEN...BUT EVEN A SMALL AMOUNT OF SNOW AT LOW
ALTITUDES THIS LATE IN THE YEAR CAN HAVE AN OUTSIZED IMPACT. WILL
NOT ISSUE ADVISORIES AT THIS TIME FOR THE WEST SIDE...GIVEN THE
FORECAST LOW TEMPERATURES AND SURFACE TEMPERATURES...THE SNOW
WON'T LAST LONG ON THE GROUND IF IT GETS THERE IN THE FIRST PLACE.
THE MOUNT SHASTA AREA IS A DIFFERENT STORY. THE WINTER STORM
WATCHES THERE MAY GET UPGRADED TO A WARNING LATER THIS MORNING.
LAST NIGHT'S GFS SOLUTION SHEARED THE TROUGH FRIDAY NIGHT INTO
SATURDAY...LEAVING A CUTOFF LOW OFF THE NORTHERN CALIFORNIA COAST
THROUGH SUNDAY...THEN MOVING IT INTO OREGON SUNDAY NIGHT AND
MONDAY. THE ECMWF ALSO DEPICTED A SHEARING TROUGH...BUT IT LEFT THE
CUTOFF FARTHER OFFSHORE AND A BIT FARTHER SOUTH.
TONIGHT'S RUNS TELL A DIFFERENT STORY...WHICH LESSENS THE
CONFIDENCE IN THE FORECAST DURING THIS INTERVAL. THE 21/00Z GFS
RUN STILL HAS THE CUTOFF...BUT IT DEPICTS A COMPLEX MULTI-CENTERED
LOW WITH THE VORT MAXES FUJIWARI-ING AROUND EACH OTHER OVER
NORTHERN CALIFORNIA AND THE PACIFIC NORTHWEST SATURDAY THROUGH
MONDAY. THIS WILL MAKE FOR AN UNSETTLED SHOWERY AND COLD PATTERN.
MEANWHILE THE 02/12Z EC MOVES THE CUTOFF INTO THE SAME AREA AT
ABOUT THE SAME TIME...BUT IT THEN MOVES IT OUT TO THE EAST SUNDAY
NIGHT WITH A SHORT WAVE RIDGE BUILDING IN MONDAY. WILL NOT MESS
WITH THE EXTENDED TONIGHT...BUT THE CONFIDENCE IN THE FORECAST
BEYOND SATURDAY REMAINS LOW.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 5 AM PDT THURSDAY FOR ORZ030-031.
WIND ADVISORY UNTIL 11 AM PDT THIS MORNING FOR ORZ030-031.
WINTER WEATHER ADVISORY UNTIL 11 AM PDT THIS MORNING FOR ORZ027.
WINTER WEATHER ADVISORY UNTIL 11 AM PDT THIS MORNING FOR
ORZ023-025.
WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR ORZ029.
CA...WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR CAZ083>085.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING
ABOVE 4000 FEET FOR CAZ082.
WIND ADVISORY UNTIL 2 AM PDT THURSDAY FOR CAZ081.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING
FOR CAZ083.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PDT THIS AFTERNOON FOR
PZZ356-376.
HAZARDOUS SEAS WARNING UNTIL 2 PM PDT THIS AFTERNOON FOR
PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT THURSDAY
FOR PZZ350-370.
MAWHazardous weather outlook, Mar 21, 10:50 AM PST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1150 AM PDT WED MAR 21 2012
ORZ030-031-220000-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
1115 AM PDT WED MAR 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TODAY AND TONIGHT
HIGH WIND WARNING IS IN EFFECT. SEE HIGH WIND WARNING FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HIGH WIND WARNING REMAINS IN EFFECT THROUGH 5 AM PDT THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-220000-
CENTRAL SISKIYOU COUNTY-
1150 AM PDT WED MAR 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
WIND ADVISORY REMAINS IN EFFECT. SEE WIND ADVISORY FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WIND ADVISORY REMAINS IN EFFECT THROUGH 2 AM PDT THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ083-220000-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
1150 AM PDT WED MAR 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
WIND ADVISORY IS IN EFFECT FROM 12 PM TODAY THROUGH 11 PM PDT. SEE
WIND ADVISORY FOR DETAILS. WINTER STORM WATCH IS IN EFFECT FROM LATE
TONIGHT. SEE WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WINTER STORM WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ027-221900-
SOUTH CENTRAL OREGON CASCADES-
1150 AM PDT WED MAR 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ021-023-025-220000-
SOUTH CENTRAL OREGON COAST-CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS
COUNTY FOOTHILLS
1150 AM PDT WED MAR 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TODAY AND TONIGHT
A FLOOD WARNING FOR THE COQUILLE RIVER AT COQUILLE AND THE SOUTH
FORK AT COQUILLE IS IN EFFECT. SEE THE LATEST FLOOD WARNING
PRODUCT FOR THE SPECIFIC DETAILS. FLOOD WATCH IS IN EFFECT FOR THE
NORTH FORK OF THE COQUILLE RIVER NEAR MYRTLE POINT AND DEER CREEK AT
ROSEBURG. SEE FLOOD WATCH FOR DETAILS.
AN AREAL FLOOD WARNING FOR URBAN AND SMALL STREAMS IS IN
EFFECT. SEE THE LATEST FLOOD PRODUCT FOR THE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FLOOD WARNING FOR THE COQUILLE RIVER AT COQUILLE AND THE SOUTH
FORK AT COQUILLE REMAINSIN EFFECT. AN AREAL FLOOD WARNING FOR URBAN
AND SMALL STREAMS REMAINS IN EFFECT THROUGH LATE THURSDAY MORNING.
FLOOD WATCH CONTINUES THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ083>085-ORZ029-220000-
NORTH CENTRAL AND SOUTHEST SISKIYOU COUNTY-NORTHEAST SISKIYOU AND
NORTHWEST MODOC COUNTIES-MODOC COUNTY-KLAMATH BASIN-
1150 AM PDT WED MAR 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT. SEE WIND ADVISORY
FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WINTER STORM WATCH EARLY THURSDAY THROUGH THURSDAY MORNING FOR NORTH
CENTRAL AND SOUTHEAST SISKIYOU COUNTY. SEE WINTER WEATHER MESSAGE
FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ022-220000-
CURRY COUNTY COAST-
1150 AM PDT WED MAR 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TODAY AND TONIGHT
AN AREAL FLOOD WARNING FOR URBAN AND SMALL STREAMS IS IN
EFFECT. SEE THE LATEST FLOOD PRODUCT FOR SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
AN AREAL FLOOD WARNING FOR URBAN AND SMALL STREAMS REMAINS IN
EFFECT THROUGH LATE THURSDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ082-220000
SOUTH CENTRAL SISKIYOU COUNTY-
1150 AM PDT WED MAR 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TODAY AND TONIGHT
WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT ABOVE 4000
FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WINTER STORM WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 21, 8:43 AM PST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
943 AM PDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 2 SSE COOS BAY 43.36N 124.22W
03/21/2012 M1.50 INCH COOS OR TRAINED SPOTTER
MEASURED RAINFALL SINCE MIDNIGHT IN COOS BAY.
&&
LUTZLocal storm report, Mar 21, 8:58 AM PST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
958 AM PDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM HEAVY RAIN 2 ESE BROOKINGS 42.05N 124.26W
03/21/2012 M1.93 INCH CURRY OR TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 930 AM PDT.
0955 AM HEAVY RAIN NE LAKESIDE 43.58N 124.17W
03/21/2012 M2.30 INCH COOS OR TRAINED SPOTTER
24 HOUR RAINFALL, THOUGH MOST OF IT FEEL OVERNIGHT.
STANDING WATER IN YARD AND IN THE FIELDS. STILL RAINING.
&&
LUTZLocal storm report, Mar 21, 11:14 AM PST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1214 PM PDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 2 SSE COOS BAY 43.36N 124.22W
03/21/2012 M2.00 INCH COOS OR TRAINED SPOTTER
SINCE MIDNIGHT.
1200 PM HEAVY RAIN 1 SSW OBRIEN 42.05N 123.71W
03/21/2012 M1.04 INCH JOSEPHINE OR TRAINED SPOTTER
SINCE MIDNIGHT.
1200 PM HEAVY RAIN WNW PORT ORFORD 42.75N 124.50W
03/21/2012 M4.03 INCH CURRY OR TRAINED SPOTTER
PAST 24 HOURS.
1200 PM HEAVY RAIN 1 NNE LANGLOIS 42.94N 124.44W
03/21/2012 M4.47 INCH CURRY OR TRAINED SPOTTER
PAST 24 HOURS. PAST 12 HOURS 3.08. CREEK REALLY FULL.
&&
GLASERLocal storm report, Mar 21, 12:12 PM PST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
112 PM PDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 1 NNW LAKESIDE 43.59N 124.18W
03/21/2012 M2.21 INCH COOS OR TRAINED SPOTTER
PAST 24 HOURS.
0100 PM HEAVY RAIN 1 N ROSEBURG 43.23N 123.36W
03/21/2012 M1.37 INCH DOUGLAS OR TRAINED SPOTTER
SINCE MIDNIGHT
&&
GLASERLocal storm report, Mar 21, 1:18 PM PST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
218 PM PDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN N MYRTLE POINT 43.07N 124.13W
03/21/2012 E2.50 INCH COOS OR TRAINED SPOTTER
PAST 24 HOURS. ESTIMATED BECAUSE COULD NOT GET TO RAIN
GAUGE DUE TO CREEK FLOODING.
0215 PM HEAVY RAIN 1 ENE OBRIEN 42.07N 123.69W
03/21/2012 M1.00 INCH JOSEPHINE OR TRAINED SPOTTER
11 PM TO 215 PM. NO POWER FOR 5 HOURS DUE TO 18 IN
DIAMETER FIR TREE FALLING ON OAK TREE CAUSING IT TO SNAP
AT 230 PM ON THE 20TH.
&&
GLASERSpecial weather statement, Mar 21, 1:47 PM PST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
247 PM PDT WED MAR 21 2012
ORZ029>031-220600-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY...
BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW
247 PM PDT WED MAR 21 2012
...LOWERING SNOW LEVELS BRING RAIN CHANGING TO SNOW TONIGHT...
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT THROUGH
EARLY THURSDAY MORNING. THIS WILL BRING MUCH LOWER SNOW LEVELS AND
RESULT IN RAIN CHANGING TO SNOW. THE CHANGEOVER WILL FIRST OCCUR BEFORE
MIDNIGHT OVER NORTHERN LOCATIONS SUCH AS CHEMULT BEFORE QUICKLY
SPREADING SOUTH AND EAST TO REACH LAKEVIEW BEFORE SUNRISE THURSDAY
MORNING. UP TO 2 INCHES OF SNOW IS POSSIBLE BUT MOST OF THE SNOW
ACCUMULATIONS WILL OCCUR IN A 6 HOUR PERIOD FROM LATE TONIGHT INTO
EARLY THURSDAY MORNING AND AFFECT HIGHWAY 97 NORTH OF THE HIGHWAY
138 JUNCTION...INCLUDING CHEMULT. SNOW WILL TAPER OFF TO SNOW
SHOWERS THURSDAY AFTERNOON INTO THURSDAY NIGHT.
MAW
Flood, Douglas
- When
- March 21, 2:00 PM PST to March 22, 5:00 AM PST
- Where
- Douglas County, 2.05 mi NW of Dixonville to 1.95 mi NW of Dixonville
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 43.220, -123.280
Deer Creek at Roseburg exceeded flood stage at 21/1400 PST, crested at 11.35 feet at 22/0100 PST, then fell below flood stage at 22/0430 PST.
Flood, Coos
- When
- March 21, 5:15 PM PST to March 25, 4:45 AM PST
- Where
- Coos County, 0.31 mi ENE of Cedar Pt to 0.38 mi NNW of Cedar Pt
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 43.171, -124.194
The Coquillle River at Coquille exceeded flood stage at 21/1715 PST. It exceeded moderate flood stage at 22/0045 PST, then crested at 24.75 feet at 22/1215 PST. It fell below moderate flood stage at 24/0745 PST, then fell below flood stage at 250445 PST.
Flood, Coos
- When
- March 21, 6:15 PM PST to March 22, 10:00 PM PST
- Where
- Coos County, 1.01 mi W of Myrtle Pt to 1.42 mi WSW of Myrtle Pt
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 43.068, -124.150
The South Fork of the Coquillle River at Myrtle Point exceeded flood stage at 21/1815 PST. It exceeded moderate flood stage at 21/2000 PST, then major flood stage at 21/2145. It crested at 38.57 feet at 22/0230 PST. It fell below major flood stage at 22/0915 PST, fell below moderate flood stage at 22/1500 PST, then fell below flood stage at 22/2200 PST.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, March 21 to 22, 2012$2.3 million · EF2 · 37 events
- Tornadoes and Flash Flooding in Louisiana, March 21 to 23, 2012$378,000 · EF1 · 14 events
- Tornadoes and Flash Flooding in Mississippi, March 21 to 22, 2012$128,000 · EF1 · 15 events
- Flooding in Arkansas, March 21 to 31, 2012$65,000 · 9 events
- Flash Flooding in West Virginia, March 21, 2012$50,000 · 2 events
- High Wind in Kansas, March 21, 2012$25,000 · 56 kt wind · 1 event
- Flash Flood and Damaging Winds in Louisiana, March 21, 2012$15,000 · 50 kt wind · 3 events
- Heavy Snow and Winter Weather in Washington, March 21 to 22, 20121 injured · 2 events
- Dense Fog in Virginia, March 21, 20128 events
- Hail in Oklahoma, March 21, 20121 in hail · 8 events
- Dense Fog in Maryland, March 21, 20124 events
- Extreme Cold in Alaska, March 21 to 23, 20124 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 365716, 365690, 365699.